Alert archive / California / Wind Advisories in 2006
Wind Advisory 15, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 5, 2006, 10:04 AM PST for Siskiyou County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2006, 10:04 AM PST (18:04 UTC)
- Expired
- Mar 5, 2006, 2:14 PM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 051804 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1004 AM PST SUN MAR 5 2006 ...STRONG AND GUSTY WINDS FOR NORTHERN CALIFORNIA AND SOUTHWEST OREGON TODAY... .A STRONG LOW PRESSURE SYSTEM LOCATED OFF THE COAST OF OREGON WILL CONTINUE TO BRING STRONG AND GUSTY SOUTHERLY WINDS TO SOUTHWEST OREGON AND NORTHERN CALIFORNIA THROUGH TODAY. CAZ081-060000- /O.CAN.KMFR.HW.W.0014.000000T0000Z-060306T0000Z/ /O.NEW.KMFR.WI.Y.0015.060305T1804Z-060306T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1004 AM PST SUN MAR 5 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELED. A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF OREGON WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO THE AREA THROUGH THIS AFTERNOON. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ026-051915- /O.CAN.KMFR.WI.Y.0014.000000T0000Z-060306T0000Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 1004 AM PST SUN MAR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE WIND ADVISORY. WINDS ARE EXPECTED TO BE AROUND 15 MPH WITH OCCASIONAL GUSTS TO 25 MPH THE REST OF THE DAY. $$ ORZ021-022-060215- /O.CON.KMFR.HW.W.0014.060305T2100Z-060306T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1004 AM PST SUN MAR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST MONDAY. A LOW PRESSURE CENTER OVER THE EASTERN PACIFIC WILL MOVE TO WITHIN A FEW HUNDRED MILES OF THE OREGON COAST TONIGHT. COASTAL WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS76 KMFR 052214 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 214 PM PST SUN MAR 5 2006 ORZ021-022-052315- /O.CAN.KMFR.HW.W.0014.000000T0000Z-060306T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 214 PM PST SUN MAR 5 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE HIGH WIND WARNING. WINDY CONDITION WILL OCCUR ALONG THE COAST THIS EVENING WITH SOUTH WINDS 25 TO 35 MPH GUSTING 45 MPH BUT NOT REACH WARNING CRITERIA. WINDS WILL DECREASE TO AROUND 20 MPH AFTER MIDNIGHT. $$ CAZ081-052315- /O.CAN.KMFR.WI.Y.0015.000000T0000Z-060306T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 214 PM PST SUN MAR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE WIND ADVISORY. SOUTH WINDS AROUND 25 MPH GUSTING TO 35 MPH WILL CONTINUE INTO THE EVENING AND THEN DIMINISH FURTHER AFTER DARK. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 5, 8:50 AM PST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 5, 8:50 AM PST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN MAR 5 2006
.DISCUSSION...
A STRONG LOW PRESSURE CENTER NEAR 44N 131W WITH THE ACCOMPANYING
COLD FRONT JUST AT THE COAST OF SOUTHWEST OREGON. THIS IS BRINGING
WINTER STORM CONDITIONS TO MUCH OF THE WEST HALF OF SISKIYOU
COUNTY TODAY AND STRONG WINDS TO THE SHASTA VALLEY. WINDS ARE
DECREASING AND CEILINGS LOWERING IN THE ROGUE VALLEY THIS MORNING
INDICATING RAIN SHOULD BEGIN TO REACH THE GROUND IN A FEW HOURS.
WILL LIKELY CANCEL THE WIND ADVISORY AT THAT TIME.
EARLY THIS EVENING A SECONDARY LOW LEVEL DISTURBANCE SHOULD REACH
THE COAST WITH A SHOT OF RAIN AND STRONG WINDS. MEANWHILE THE
COLD FRONT AND THE ACCOMPANYING STRONG WINDS AND HEAVY PRECIPITATION
WILL HAVE MOVED EAST OF THE CASCADE DIVIDE AND WEAKENED BY LATE
EVENING.
COLD AIR ALOFT ALONG WITH LOWERING SNOW LEVELS FOLLOW BEHIND THE
COLD FRONT LATE TONIGHT AND MONDAY. THE SHOWERY REGIME CONTINUES
MONDAY NIGHT AND TUESDAY MORNING AS A SHORT WAVE MOVES DOWN THE
BACK SIDE OF A DEVELOPING RIDGE AND ACROSS OUR REGION.
TUESDAY AFTERNOON THE PRECIPITATION ENDS AS A RIDGE MOVES
ACROSS THE AREA. A FAST MOVING COLD FRONT FOLLOWS REACHING THE COAST
WEDNESDAY AFTERNOON AND SWEEPING SOUTHEAST THROUGH THE FORECAST
AREA WEDNESDAY NIGHT.
THURSDAY VERY COLD AIR SPREAD OVER THE REGION BRINGING SNOW LEVELS
DOWN TO MANY VALLEY FLOORS IN SOUTHWEST OREGON BUT AMOUNTS WOULD
BE LIGHT. A COLD SHOWERY REGIME IS EXPECTED THROUGH NEXT WEEKEND
AS A UPPER LOW MOVES SOUTH AND 500MB HEIGHTS FALLS.
&&
.AVIATION...STRONG SURFACE WINDS OVER MOST OF THE AREA TODAY
AS A CLOSED LOW MOVES TO THE COAST. TONIGHT WINDS DIMINISH AS
THE LOW MOVES NORTH. IFR CONDITIONS IN NORTHERN CALIFORNIA TODAY
IN HEAVY SNOW. LOWERING CEILINGS AND VISIBILITIES TO MVFR AS
A COLD FRONT MOVES INLAND TODAY. IMPROVING CONDITIONS TONIGHT
IN SHOWERS. AT THE COAST GENERALLY VFR AS THE FRONT HAS MOVED
INLAND WITH SCATTERED MVFR CONDITIONS IN SHOWERS TODAY AND
TONIGHT.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THRU THU NT...
FLORENCE TO CA BORDER 0-60 NM.
WIND ADVISORY THROUGH THIS AFTERNOON FOR JACKSON COUNTY.
HIGH WIND WARNING FOR THE COAST THIS AFTERNOON THROUGH
TONIGHT.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THRU THU NT...
OR/CA BORDER TO PT ST GEORGE 0-60 NM.
WINTER STORM WARNING ABOVE 3000 FEET SISKIYOU COUNTY ZONES
080-082-083 THROUGH THIS EVENING.
HIGH WIND WARNING THROUGH THIS AFTERNOON FOR THE SHASTA
VALLEY.
MO
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Mar 5, 6:29 AM PST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 629 AM PST SUN MAR 5 2006 CAZ081-061433- CENTRAL SISKIYOU COUNTY- 629 AM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...HIGH WIND WARNING FOR THE SHASTA VALLEY THROUGH THIS AFTERNOON... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-082-083-061433- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 629 AM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...WINTER STORM WARNING FOR ELEVATIONS ABOVE 3000 FEET... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ021-022-061433- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 629 AM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...HIGH WIND WARNING FOR THE COAST THIS AFTERNOON THROUGH TONIGHT... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PZZ350-356-370-376-061433- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 629 AM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...HIGH WIND WARNING FOR THE COAST THIS AFTERNOON THROUGH TONIGHT... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ026-061433- JACKSON COUNTY- 629 AM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY ...WIND ADVISORY THROUGH THIS AFTERNOON... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BUNKER
In the hours before
Local storm report, Mar 5, 6:48 AM PST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
648 AM PST SUN MAR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM HEAVY RAIN 3 E SIXES 42.81N 124.42W
03/05/2006 M1.50 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL AMOUNT ENDING AT 7AM..WIND GUSTS
ESTIMATED AT 37 MPH
&&
BUNKERLocal storm report, Mar 5, 7:36 AM PST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
736 AM PST SUN MAR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY SNOW 6 NW MOUNT SHASTA 41.38N 122.39W
03/05/2006 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
8 HR TOTAL FROM 11PM SATURDAY EVENING THROUGH 7AM SUNDAY
MORNING
&&
BUNKERLocal storm report, Mar 5, 7:56 AM PST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
756 AM PST SUN MAR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM HEAVY SNOW 3 SSE MOUNT SHASTA 41.28N 122.30W
03/05/2006 M11.0 INCH SISKIYOU CA TRAINED SPOTTER
8 HR AMOUNT FROM 11PM SATURDAY EVENING TO 7AM SUNDAY
MORNING
&&
BUNKERLocal storm report, Mar 5, 8:03 AM PST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
803 AM PST SUN MAR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
03/05/2006 M1.08 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 8AM
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:41 PM PST | High Wind Warning | MFR | Siskiyou | 18 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.